MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 XSFT HEL 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 XSFT HEL 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120204
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a stent-assisted aneurysm embolization procedure, the physician was filling the aneurysm with coil, and the complaint coil, a 2mm x 4cm galaxy g3 xsft helical (glx120204 / 30762335) became unraveled / stretched.The physician retracted the coil and replaced it with a new coil to complete the procedure.The microcatheter was not replaced.There was no report of any patient injury / negative patient impact.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: +(b)(6).The initial reporter email address was not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30762335) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2mm x 4cm galaxy g3 xsft helical coil was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the coil component was advanced out of the introducer and is severely stretched.The core wire was found to be kinked in several locations, causing it to protrude through the introducer.The core wire also presented bent damage next to the connector.Microscopic inspection was performed.Under magnification, it was noted that the coil component was also kinked in two locations at the distal part.The issue documented that the coil became unraveled / stretched was confirmed based on the appearance of the returned device.The complaint documented that the coil had been withdrawn and repositioned approximately 2 to 3 times; according to the risk documentation, the coil being advanced and withdrawn repeatedly to obtain desired shape and configuration in the aneurysm is a potential effect of inability to fit the coil into aneurysm or to achieve coil stability, which can result in the coil stretching as reported, and also may have caused the coil and core wire kinking as observed on the returned device.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30762335) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly for coil condition to prevent coil damage from leaving the facility.It should be noted that product failure is multifactorial.Coil stretching and coil kinking are known potential issues associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring, containing the following cautions: if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.If the microcoil is positioned at a relative sharp angle to the microcatheter, the microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on (b)(6) 2023.[additional information]: on 13-aug-2023, additional information was received.The information indicated the procedure was targeting an approximately 3mm basilar tip aneurysm that was characterized as ¿more regular round¿ in shape.No neck remodeling was used.The microcatheter used was an excelsior® xt-17¿ microcatheter (stryker) with continuous flush maintained through it.The information indicated that the coil had been withdrawn and repositioned approximately 2 to 3 times.There was resistance between the guidewire and the microcatheter when the target site was being accessed.Prior to the complaint coil, 1 coil went through the microcatheter without resistance.There were no kinks on the microcatheter that may have contributed to the reported issue, which per the additional information, occurred during repositioning in the aneurysm (withdrawal / re-withdrawal).The microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.A one-to-one relationship between the coil and delivery wire was not verified with fluoro prior to repositioning.Coil entanglement with previously placed coil was not suspected as a contributing factor to the reported stretched condition of the complaint coil.No additional intervention was required.There was no additional damage noted when the coil was removed.The reported issue did not result in any blood flow restriction or reduction.There was no clinically significant delay in the procedure as a result of the reported issue.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 28-aug-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT HEL 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17431284
Report Number3008114965-2023-00508
Device Sequence Number21057472
Product Code KRD
UDI-Device Identifier10886704077749
UDI-Public10886704077749
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue NumberGLX120204
Device Lot Number30762335
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer08/13/2023
08/28/2023
09/04/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date08/14/2023
08/28/2023
09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® XT-17¿ MICROCATHETER (STRYKER)
Patient SexUnknown